Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS Blacksburg, VA

April 26, 2008Carroll County, Pulaski County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2008, 5:17 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2008, 5:17 PM EDT (21:17 UTC)
Expired
Apr 26, 2008, 6:15 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 262116
SVRRNK
VAC035-155-197-262215-
/O.NEW.KRNK.SV.W.0045.080426T2117Z-080426T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
  EAST CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 615 PM EDT.

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GRAHAMS FORGE TO BYLLESBY...OR
  ALONG A LINE EXTENDING FROM ALLISONIA TO FRIES...AND MOVING
  SOUTHEAST AT 17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BYLLESBY...
  PATTERSON...
  SYLVATUS...
  GALAX HILLSVILLE AIRPORT...
  WOODLAWN...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3689 8071 3692 8061 3663 8066 3675 8099
      3703 8085
TIME...MOT...LOC 2117Z 301DEG 15KT 3693 8079 3675 8095

$$

DW
2 follow-up statements
000 
WWUS51 KRNK 262135
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT SAT APR 26 2008

VAC035-155-197-262215-
/O.CON.KRNK.SV.W.0045.000000T0000Z-080426T2215Z/
CARROLL VA-WYTHE VA-PULASKI VA-
534 PM EDT SAT APR 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN PULASKI...EASTERN WYTHE AND CENTRAL CARROLL COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYLVATUS TO WOODLAWN...OR
ALONG A LINE EXTENDING FROM ALLISONIA TO GALAX CITY...MOVING
SOUTHEAST AT 17 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALAX
HILLSVILLE AIRPORT...HILLSVILLE AND FANCY GAP.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3689 8071 3692 8061 3680 8063 3679 8064
      3678 8063 3663 8066 3675 8094 3701 8082
TIME...MOT...LOC 2134Z 301DEG 15KT 3689 8071 3671 8087

$$

WERT
000 
WWUS51 KRNK 262212
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT SAT APR 26 2008

VAC035-155-197-262221-
/O.EXP.KRNK.SV.W.0045.000000T0000Z-080426T2215Z/
CARROLL VA-WYTHE VA-PULASKI VA-
611 PM EDT SAT APR 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI...EAST 
CENTRAL WYTHE AND WESTERN CARROLL COUNTIES EXPIRES AT 615 PM EDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED 
BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE AS 
SCHEDULED AT 615 PM EDT.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3689 8071 3692 8061 3680 8063 3679 8064
      3678 8063 3663 8066 3675 8094 3701 8082
TIME...MOT...LOC 2211Z 301DEG 15KT 3681 8055 3663 8071

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:25 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 26, 3:25 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION AND STALL ACROSS
NORTH CAROLINA TONIGHT. THE FRONT WILL RETURN BACK NORTH AS A WARM
FRONT SUNDAY AHEAD OF A MUCH STRONGER LOW PRESSURE SYSTEM PASSING
TO THE WEST SUNDAY NIGHT. A STRONG COLD FRONT ASSOCIATED WITH THIS
LOW WILL SWEEP EAST THROUGH THE AREA MONDAY FOLLOWED BY MUCH
COOLER WEATHER FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MODIFIED SOUNDINGS FROM RNK AND GSO SHOW SOME CAPES AROUND 1400
J/KG EAST OF THE BLUE RIDGE THIS AFTERNOON WITH A DECENT DEW POINT
DEPRESSION IN THE LOWEST 100 MB OF THE SOUNDING AND LARGE DCAPES
OF 600-800 J/KG. CELLS STARTING TO DEVELOP AT 16Z IN NORTHWEST
NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA AND BETWEEN FVX AND
CHO WHERE THE LATEST MSAS AND LAPS ANALYSIS IS SHOWING THE
INSTABILITY IS AT A RELATIVE MINIMUM.

HAVE SLIGHTLY ADJUSTED THE TIMING OF THE FRONT AND ASSOCIATED BAND
OF SHOWERS AND THUNDERSTORMS INTO TONIGHT BASED ON THE TIMING FROM
THE RUC AND 12Z NAM. HAVE ALSO INCREASED CHANCE OF RAIN EAST OF
THE BLUE RIDGE BETWEEN 19-01Z SINCE THERE SHOULD BE ENOUGH
INSTABILITY AND EITHER A PREFRONTAL OUTFLOW BOUNDARY OR THE ACTUAL
COLD FRONT WILL TRIGGER SOME LIFT AND BASED ON CURRENT RADAR
TRENDS. AFTER 06Z TONIGHT ADDED SOME PATCHY VALLEY FOG IN THE WEST.

STAYED CLOSE TO A BLEND OF MAV/MET GUIDANCE FOR LOWS TONIGHT...KEEPING
IT MILDER IN THE EXTREME SOUTHERN COUNTY WARNING AREA WHERE THE
CLOUDS MAY NOT CLEAR OUT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
DRY WEATHER EARLY SUNDAY WILL BE SHORT LIVED AS NEXT STRONGER S/W
RIDES UP THE RESIDUAL FRONT FROM THE SW AND GRADUALLY LIFTS THE
FRONT BACK THRU THE REGION BY SUNDAY NIGHT. GUIDANCE DIFFS
CONTINUE TO EXIST ON SUNDAY IN REGARDS TO NORTHEAST ADVANCE OF
DEEP MOISTURE INTO THE WEAK RIDGE/WEDGE WITH THE GFS QUITE
FAST/WET WHILE MOST OTHER MODELS INCLUDING THE ENSEMBLES SLOWER
WITH BEST LIFT PINNED IN THE FAR SW. USED A BLEND OF NAM AND GFS
FOR TIMING OF MOISTURE AND POPS. PLAYED HIGH TEMPERATURES CLOSE
TO MAV VALUES.

DEEPER RH FLUX WILL OCCUR SUNDAY NIGHT AS THE WARM FRONT LIFTS NORTH
AND THEN MONDAY ALONG THE COLD FRONT WHEN PRECIP LOOKS AIDED BY
UPPER DIFFLUENCE AND STRONG 85H JET. APPEARS GOOD POTENTIAL TO SEE A
DECENT SWATH OF QPF MOVE THRU THE REGION MONDAY UNLESS SPEED MAX
SEEN ACROSS THE SE STATES CAUSES CONVECTION TO CUT OFF NORTHWARD
INFLOW. PLAYED QPF CLOSE TO HPC WITH HIGHER AMOUNTS ALONG SOUTHERN
BLUE RIDGE.

SHRA TAPER OFF BY LATE MONDAY BEHIND THE FRONT WITH INCREASING
LOW LEVEL NW FLOW MAKING FOR DOWNSLOPE DRYING EAST AND UPSLOPE
CLOUDS/-SHRA FAR WEST. AXIS OF 5H COLD POOL PIVOTING THRU LATER
MONDAY NIGHT COMBO WITH COLD ADVECTION SUPPORTS A CHANGE TO
ELEVATION SNOW SHOWERS LATE...KEPT MENTION MAINLY ABOVE 3K FEET
IN THE GREENBRIER VALLEY. PLAYED TEMPERATURES CLOSE TO THE MAV GUD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
12Z GFS CAME CLOSER TO 06Z GFS RUN WHICH WAS CLOSER TO ECWMF
AND PACK OF OTHER SOLUTIONS. FOR MEDIUM RANGE LEANED TOWARDS HPC
WHICH WAS CLOSE TO 70/30 ECMWF AND ECMWF MEAN. SFC FRONT WILL BE
WELL EAST OF THE FORECAST AREA BY TUESDAY MORNING...BUT NORTHWEST
FLOW AND RESIDUAL MOISTURE WILL BRING SOME SCT PCPN TO FAVORED
WESTERN UPSLOPE REGIONS AND LOW LEVEL TEMPS SUPPORT PRECIP FALLING
AS SNOW IN HIGHER ELEVATIONS OF GREENBRIER COUNTY.

AS HIGH SETTLES OVER THE REGION TUESDAY NIGHT...THERE IS THE
POTENTIAL FOR FROST/FREEZE IN MOUNTAIN VALLEYS...UNLESS CLOUD COVER
KEEP TEMPERATURES UP.

FOR WEDNESDAY THROUGH FRIDAY...MEAN TROF REMAINS OVER THE EASTERN
USA AND WITH LARGE VORTEX SPINNING ACROSS SE CANADA/NEW ENGLAND...SFC
BOUNDARY MAY SLIP INTO NRN VIRGINIA THURSDAY...THEN SOUTH ON
FRIDAY. WARM FRONT LIFTS INTO NEW ENGLAND FRIDAY NIGHT...AS COLD
FRONT APPROACHES FROM THE WEST. THERE REMAINS A HIGH LEVEL OF
UNCERTAINTY WITH FRONTAL POSITION. ADDED SOME CHCY POPS TO SATURDAY
WITH COLD FRONT MOVING THROUGH REGION.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE BLUE RIDGE SINCE
16Z AND WILL BE CLOSE TO ROA FOR THE BEGINNING OF THE TAF. BASED ON
RADAR TRENDS TRIED TO NARROW DOWN THE TIMING OF WHEN CONVECTION
WOULD BE NEAR THE OTHER TAF SITES.

MVFR FOG IS QUESTIONABLE AT DAN OVERNIGHT SINCE MID LEVEL CLOUDS
MAY NOT COMPLETELY CLEAR OUT OF EXTREME SOUTHERN VIRGINIA.
OTHERWISE...THERE WILL BE A BRIEF PERIOD OF VFR CONDITIONS
BEHIND THE FRONT TONIGHT AND SUNDAY.

A RENEWED THREAT OF SHRA/TSRA WITH A FRONTAL PASSAGE RETURNS WITH
THE PASSAGE OF A MUCH STRONGER COLD FRONT MONDAY. UNSETTLED
CONDITIONS INCLUDING LINGERING LOW CLOUDS MAY PERSIST IN THE
MOUNTAINS TUESDAY INTO WEDNESDAY OTRW VFR IS EXPECTED TO RETURN
INTO MIDWEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PC/KK
NEAR TERM...AMS/KK
SHORT TERM...JH/KK
LONG TERM...KK/PH
AVIATION...AMS/JH
Hazardous weather outlook, Apr 26, 3:54 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT SAT APR 26 2008

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-272000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
354 PM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE SCATTERED
THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY CONTAIN GUSTY
WINDS AND HAIL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY INTO TUESDAY
NIGHT. THIS MAY RESULT IN FROST OR FREEZE CONDITIONS ESPECIALLY
ACROSS THE COLDER VALLEYS BY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-272000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
354 PM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE SCATTERED
THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY CONTAIN GUSTY
WINDS AND HAIL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON
POSSIBLY BRINGING A FEW STRONG TO SEVERE THUNDERSTORMS TO PARTS OF
THE AREA MAINLY EAST OF THE BLUE RIDGE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 26, 3:00 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SAT APR 26 2008

NCZ020-261915-
YADKIN NC-
300 PM EDT SAT APR 26 2008

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF YADKINVILLE...OR ABOUT 3
MILES WEST OF LONE HICKORY...MOVING SOUTHEAST AT 14 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...LONE HICKORY AT 310 PM EDT...COURTNEY AT
315 PM EDT...

EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THIS STORM.
Local storm report, Apr 26, 4:11 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             SANDY RIDGE             36.50N 80.12W
04/26/2008  E0.75 INCH       STOKES             NC   EMERGENCY MNGR

&&

TW
Local storm report, Apr 26, 4:24 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     MONTVALE                37.38N 79.73W
04/26/2008                   BEDFORD            VA   PUBLIC

            TREES DOWN ON HWY 460 AND POWERLINES

&&

TW
Special weather statement, Apr 26, 4:31 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SAT APR 26 2008

VAZ009-011>014-016>018-022-WVZ044-262145-
SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-
MONROE-
INCLUDING THE CITIES OF...MARION...PEARISBURG...WYTHEVILLE...
PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD...NEW CASTLE...
SALEM...UNION
431 PM EDT SAT APR 26 2008

...THUNDERSTORMS FLARING UP OVER SOUTHWEST VIRGINIA...

A LARGE AREA OF SCATTERED THUNDERSTORMS WAS DEVELOPING OVER
SOUTHWEST VIRGINIA FROM SMYTH COUNTY EAST INTO THE ROANOKE VALLEY.
THESE STORMS WILL LIKELY INTENSIFY THROUGH 530 PM WITH GUSTY WINDS
AND HAIL ASSOCIATED WITH SOME OF THE STORMS. ISOLATED STORMS COULD
BECOME SEVERE PRODUCING 60 MPH WIND GUSTS AND PENNY SIZE HAIL OR
LARGER.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE AND LARGE HAIL TO
THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR
AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.
Local storm report, Apr 26, 4:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             10 W AMHERST            37.58N 79.23W
04/26/2008  E0.75 INCH       AMHERST            VA   TRAINED SPOTTER

            NEAR PEDLAR MILLS

&&

TW
Local storm report, Apr 26, 4:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             RUSTBURG                37.28N 79.10W
04/26/2008  E0.75 INCH       CAMPBELL           VA   PUBLIC

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:02 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt73 min
Apr 26, 2:40 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington80 min
Apr 26, 2:44 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick61 min
Apr 26, 3:19 PM EDTSevere Thunderstorm WarningRNKBuckingham26 min
Apr 26, 3:46 PM EDTSevere Thunderstorm WarningRNKAmherst59 min
Apr 26, 4:01 PM EDTSevere Thunderstorm WarningRNKCampbell59 min
Apr 26, 4:43 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte62 min
Apr 26, 5:04 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford56 min
Apr 26, 5:34 PM EDTSevere Thunderstorm WarningRNKBuckingham56 min
Apr 26, 6:59 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.